Arkansas, 2015

Flooding in Arkansas, April 1 to 30, 2015

April 1 to 30, 2015 · NWS LZK · 4 events in 3 counties and zones

Some rivers remained above flood stage from March into April as a result of heavy rainfall.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LZK wrote it up.

Some rivers remained above flood stage from March into April as a result of heavy rainfall.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Mar 31, 11:45 PM CST, 15 minutes earlier.

Area forecast discussion, Mar 31, 11:45 PM CST, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1245 AM CDT WED APR 1 2015

.UPDATE...

CURRENTLY SEEING MOSTLY HIGH CLOUDS ACROSS THE STATE...WITH KHOT
BEGINNING TO SEE SOME REDUCED VISIBILITY. DO EXPECT LIMITED
VISIBILITY TO CONTINUE AND INCREASE AT KHOT...KADF...AND KLIT.
MOST TAF SITES SHOULD REMAIN PRECIP FREE THROUGH ABOUT MIDDAY.
HAVE TEMPO TSRA AT MOST TAF SITES DURING THE AFTERNOON HOURS.
EXPECT A LULL IN THE PRECIP AT THE TAF SITES DURING THE EARLY
EVENING HOURS...WITH A SECOND ROUND OF SHOWERS AND THUNDERSTORMS
SHORTLY BEFORE THE END OF THIS TAF CYCLE.

&&

.PREV DISCUSSION... /ISSUED 1006 PM CDT TUE MAR 31 2015/

UPDATE...
UPDATED FORECAST TO REFLECT THE EXPIRED SEVERE THUNDERSTORM WATCH.
UPDATED CLOUD COVER...TEMPS AND POPS BASED ON CURRENT OBSERVATIONS
AND TRENDS. EXPECT THUNDERSTORMS TO DECREASE OVER THE NEXT FEW
HOURS. THERE WILL AGAIN BE CHANCES FOR THUNDERSTORMS ON
WEDNESDAY...WITH BEST CHANCES IN THE AFTERNOON.

PREV DISCUSSION... /ISSUED 700 PM CDT TUE MAR 31 2015/

AVIATION...
A WARM FRONT HAS MOVED INTO NORTH ARKANSAS AND HAS TRIGGERED SOME
THUNDERSTORMS ACROSS NORTHEAST PARTS OF THE STATE. THESE STORMS
SHOULD DISSIPATE THIES EVENING. EXPECT SOME FOG AND LOW CLOUDS TO DEVELOP
OVERNIGHT WITH MVFR CONDITIONS. THERE WILL BE ANOTHER CHANCE OF
THUNDERSTORMS LATE IN THE PERIOD AS A SHORT WAVE MOVES THROUGH THE
AREA. VFR AND MVFR CONDITIONS ARE EXPECTED.

PREV DISCUSSION... /ISSUED 355 PM CDT TUE MAR 31 2015/

SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT

SHORTWAVE KICKED OFF STORMS WILL LARGE HAIL...WITH TENNIS TO
BASEBALL HAIL REPORTED SOUTH AND EAST OF LITTLE ROCK. SHORT TERM
GUIDANCE HAS SHOWN CONVECTION DEVELOPING ACROSS NORTHERN
ARKANSAS/SOUTHERN MISSOURI WILL PUSH SOUTH INTO THE STATE
TONIGHT...BUT WILL DISSIPATE WITH SUNSET.

SOUTH WINDS WILL BRING AN INCREASE IN CLOUD COVER DURING THE DAY
WEDNESDAY...ALONG WITH CHANCE POPS. WARM FRONT WILL CONTINUE TO LIFT
NORTH THURSDAY...BEFORE COLD FRONT APPROACHES LATE THURSDAY INTO
FRIDAY...WITH ANOTHER POTENTIAL FOR SEVERE STORMS. DRIER AIR WILL
MOVE INTO THE REGION FRIDAY NIGHT.

LONG TERM...SATURDAY THROUGH TUESDAY

HIGH PRESSURE WILL BRING DRIER AIR INTO THE REGION FOR SATURDAY.
MOISTURE RETURNS NORTH DURING THE DAY SUNDAY...BUT GFS IS FASTER IN
RETURNING MOISTURE AND RAIN CHANCES THAN THE EURO. HAVE BLENDED
SOLUTIONS FOR SUNDAY...WITH BETTER CHANCES SUNDAY NIGHT INTO
MONDAY...CONTINUING INTO TUESDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR     61  76  61  69 /  30  30  50  50
CAMDEN AR         62  82  65  78 /  20  30  20  30
HARRISON AR       60  73  56  64 /  20  30  60  50
HOT SPRINGS AR    62  78  64  73 /  30  30  30  40
LITTLE ROCK   AR  62  79  64  74 /  30  30  40  50
MONTICELLO AR     63  80  66  77 /  30  30  20  30
MOUNT IDA AR      62  77  64  72 /  20  30  40  40
MOUNTAIN HOME AR  60  75  56  64 /  30  40  60  60
NEWPORT AR        62  76  62  69 /  30  30  50  50
PINE BLUFF AR     62  79  65  75 /  30  30  30  40
RUSSELLVILLE AR   61  76  61  70 /  30  30  40  40
SEARCY AR         61  77  63  71 /  30  30  40  50
STUTTGART AR      61  78  64  73 /  30  30  30  40
&&

.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&

AVIATION...65
Hazardous weather outlook, Mar 31, 7:23 PM CST, 4 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
823 PM CDT TUE MAR 31 2015

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-011000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
823 PM CDT TUE MAR 31 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

ISOLATED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THIS EVENING IN
CENTRAL ARKANSAS. SOME OF THE THUNDERSTORMS WILL BECOME STRONG TO
SEVERE...WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREATS. THESE
THUNDERSTORMS SHOULD DISSIPATE BY MIDNIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE CHANCES FOR SOME ISOLATED TO SCATTERED SHOWER AND
THUNDERSTORMS WILL PERSIST FOR WEDNESDAY...SOME OF WHICH COULD
BECOME STRONG. HOWEVER...WIDESPREAD SEVERE WEATHER IS NOT
ANTICIPATED THROUGH THURSDAY MORNING.

A COLD FRONT WILL DROP SOUTHEAST TOWARDS ARKANSAS THURSDAY
AFTERNOON AND EVENING...WITH CHANCES FOR SHOWERS AND THUNDERSTORMS
INCREASING ACROSS THE NORTHERN THIRD OF THE STATE. SOME SEVERE
STORMS COULD BE SEEN ALONG AND AHEAD OF THIS FRONT LATE THURSDAY
AFTERNOON ACROSS THE NORTHWESTERN SECTIONS OF THE AREA. THE MAIN
THREATS EXPECTED WITH ANY SEVERE STORM WILL BE LARGE HAIL AND
DAMAGING WINDS.

THIS FRONT WILL DROP SLOWLY SOUTHEAST THURSDAY NIGHT THROUGH MUCH
OF FRIDAY...WITH THE CHANCES FOR SHOWERS AND THUNDERSTORMS
SPREADING FURTHER SOUTH AND EAST. THE THREAT FOR SOME SEVERE
WEATHER WILL ALSO DROP FURTHER SOUTH AND EAST OVER A LARGER
PORTION OF THE AREA. THIS FRONT WILL MOVE SOUTHEAST OF THE STATE
BY FRIDAY NIGHT...WITH COOLER AND DRIER CONDITIONS EXPECTED TO
START OFF THE WEEKEND. CHANCES FOR SHOWERS AND THUNDERSTORMS WILL
RETURN TO THE FORECAST FOR LATE THIS COMING WEEKEND INTO EARLY
NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

62/51

In the hours before

Local storm report, Mar 31, 8:42 PM CST, 3 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
942 PM CDT TUE MAR 31 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0939 PM     HAIL             2 NE MACON              34.94N 92.14W
03/31/2015  M1.25 INCH       PULASKI            AR   NWS EMPLOYEE

&&

224
Special weather statement, Mar 31, 8:42 PM CST, 3 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
942 PM CDT TUE MAR 31 2015

ARZ025-010315-
JACKSON AR-
942 PM CDT TUE MAR 31 2015

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL JACKSON COUNTY UNTIL 1015
PM CDT...

AT 941 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 4 MILES NORTHEAST OF NEWPORT...MOVING EAST AT 20
MPH.

HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM...ALONG
WITH FREQUENT DANGEROUS LIGHTNING.

* LOCATIONS IMPACTED INCLUDE...
  NEWPORT...            TUCKERMAN...          GRUBBS...
  DIAZ...               STEGALL...            HALE...
  ERWIN...              CAMPBELL STATION...   BALCH...
  AMAGON...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3552 9103 3552 9104 3558 9130 3575 9126
      3573 9103
TIME...MOT...LOC 0243Z 281DEG 18KT 3565 9117

44
Local storm report, Mar 31, 8:52 PM CST, 3 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
952 PM CDT TUE MAR 31 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0936 PM     HAIL             LITTLE ROCK AFB         34.92N 92.15W
03/31/2015  E1.75 INCH       PULASKI            AR   TRAINED SPOTTER

            HAIL FELL NEAR THE BACK GATE OF THE BASE ALONG HWY 107.

&&

224
Local storm report, Mar 31, 8:58 PM CST, 3 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
958 PM CDT TUE MAR 31 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0950 PM     HAIL             2 W GRUBBS              35.65N 91.11W
03/31/2015  E1.75 INCH       JACKSON            AR   PUBLIC

&&

224
Special weather statement, Mar 31, 9:08 PM CST, 2 hours 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1008 PM CDT TUE MAR 31 2015

ARZ025-010340-
JACKSON AR-
1008 PM CDT TUE MAR 31 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN JACKSON COUNTY UNTIL
1045 PM CDT...

AT 1007 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 7 MILES NORTHWEST OF SWIFTON...OR 16 MILES
SOUTHWEST OF HOXIE...MOVING SOUTHEAST AT 20 MPH.

HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM...ALONG
WITH FREQUENT DANGEROUS LIGHTNING.

* LOCATIONS IMPACTED INCLUDE...
  SWIFTON...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3573 9104 3581 9119 3585 9122 3588 9122
      3589 9121 3589 9103 3588 9102
TIME...MOT...LOC 0308Z 310DEG 18KT 3590 9120

44
Local storm report, Mar 31, 10:08 PM CST, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1108 PM CDT TUE MAR 31 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1128 AM     HAIL             ARGENTA                 34.76N 92.27W
03/31/2015  E0.50 INCH       PULASKI            AR   PUBLIC

1128 AM     HAIL             1 N DOWNTOWN LITTLE ROC 34.76N 92.28W
03/31/2015  E0.75 INCH       PULASKI            AR   PUBLIC

            PEA TO PENNY SIZED HAIL MOVING THROUGH HILLCREST
            NEIGHBORHOOD.

1133 AM     HAIL             LITTLE ROCK AIRPORT     34.73N 92.22W
03/31/2015  M0.25 INCH       PULASKI            AR   OFFICIAL NWS OBS

1150 AM     HAIL             BLAND                   34.68N 92.68W
03/31/2015  E1.00 INCH       SALINE             AR   PUBLIC

1210 PM     HAIL             AVILLA                  34.68N 92.58W
03/31/2015  E1.50 INCH       SALINE             AR   PUBLIC

1223 PM     HAIL             BRYANT                  34.61N 92.49W
03/31/2015  E1.75 INCH       SALINE             AR   PUBLIC

            NEAR EXIT 123 OF INTERSTATE 30.

1225 PM     HAIL             ALEXANDER               34.63N 92.44W
03/31/2015  E1.75 INCH       PULASKI            AR   PUBLIC

1232 PM     HAIL             BRYANT                  34.61N 92.49W
03/31/2015  E2.00 INCH       SALINE             AR   AMATEUR RADIO

            HAIL COVERING ROADWAY.

1235 PM     HAIL             SHANNON HILLS           34.62N 92.40W
03/31/2015  E1.50 INCH       SALINE             AR   PUBLIC

0101 PM     HAIL             WOODSON                 34.53N 92.21W
03/31/2015  E1.75 INCH       PULASKI            AR   AMATEUR RADIO

0103 PM     HAIL             OTTER CREEK             34.67N 92.43W
03/31/2015  E0.75 INCH       PULASKI            AR   PUBLIC

0110 PM     HAIL             4 NE REDFIELD           34.48N 92.13W
03/31/2015  E2.00 INCH       JEFFERSON          AR   AMATEUR RADIO

0135 PM     HAIL             ALTHEIMER               34.32N 91.85W
03/31/2015  E1.00 INCH       JEFFERSON          AR   COUNTY OFFICIAL

0155 PM     HAIL             PINE BLUFF ARSENAL      34.33N 92.10W
03/31/2015  E1.00 INCH       JEFFERSON          AR   COUNTY OFFICIAL

0220 PM     HAIL             4 NNW REYDELL           34.20N 91.61W
03/31/2015  E2.50 INCH       JEFFERSON          AR   AMATEUR RADIO

0234 PM     HAIL             YANCOPIN                33.93N 91.22W
03/31/2015  E2.75 INCH       DESHA              AR   PUBLIC

0234 PM     FUNNEL CLOUD     7 N GOULD               34.09N 91.56W
03/31/2015                   LINCOLN            AR   TRAINED SPOTTER

0248 PM     HAIL             3 S GILLETT             34.08N 91.38W
03/31/2015  E2.75 INCH       ARKANSAS           AR   TRAINED SPOTTER

0250 PM     TSTM WND DMG     5 S GILLETT             34.05N 91.38W
03/31/2015                   ARKANSAS           AR   EMERGENCY MNGR

            ONE SIDE OF MOBILE HOME WAS OFF.

0255 PM     TSTM WND DMG     1 N ARKANSAS POST       34.03N 91.33W
03/31/2015                   ARKANSAS           AR   PUBLIC

            A SHED WAS BLOWN ACROSS A FIELD ALONG WITH PIECES OF TIN.

0255 PM     HAIL             1 N ARKANSAS POST       34.03N 91.33W
03/31/2015  E1.00 INCH       ARKANSAS           AR   PUBLIC

0257 PM     TSTM WND DMG     ARKANSAS POST           34.02N 91.33W
03/31/2015                   ARKANSAS           AR   PUBLIC

            SHINGLES WERE BLOWN OF ROOFS.

0257 PM     HAIL             ARKANSAS POST           34.02N 91.33W
03/31/2015  E1.75 INCH       ARKANSAS           AR   PUBLIC

0315 PM     TSTM WND GST     PENDLETON               33.97N 91.38W
03/31/2015  E70.00 MPH       DESHA              AR   TRAINED SPOTTER

0545 PM     HAIL             SALEM                   36.37N 91.82W
03/31/2015  E0.88 INCH       FULTON             AR   CO-OP OBSERVER

            DIME TO NICKEL SIZED HAIL COVERED GROUND.

0650 PM     HAIL             GUY                     35.32N 92.33W
03/31/2015  E1.00 INCH       FAULKNER           AR   PUBLIC

0812 PM     HAIL             3 NW TWIN GROVES        35.36N 92.46W
03/31/2015  E1.25 INCH       FAULKNER           AR   PUBLIC

0815 PM     HAIL             2 N TWIN GROVES         35.36N 92.42W
03/31/2015  M2.00 INCH       FAULKNER           AR   TRAINED SPOTTER

0835 PM     HAIL             3 N GREENBRIER          35.27N 92.38W
03/31/2015  E3.00 INCH       FAULKNER           AR   SOCIAL MEDIA

0855 PM     HAIL             HOLLAND                 35.17N 92.28W
03/31/2015  E2.00 INCH       FAULKNER           AR   PUBLIC

            HAIL WAS ESTIMATED TO BE BETWEEN 2 TO 2.25 INCHES.

0916 PM     HAIL             VILONIA                 35.08N 92.21W
03/31/2015  E1.00 INCH       FAULKNER           AR   TRAINED SPOTTER

0936 PM     HAIL             LITTLE ROCK AFB         34.92N 92.15W
03/31/2015  E1.75 INCH       PULASKI            AR   TRAINED SPOTTER

            HAIL FELL NEAR THE BACK GATE OF THE BASE ALONG HWY 107.

0939 PM     HAIL             2 NE MACON              34.94N 92.14W
03/31/2015  M1.25 INCH       PULASKI            AR   NWS EMPLOYEE

0950 PM     HAIL             2 W GRUBBS              35.65N 91.11W
03/31/2015  E1.75 INCH       JACKSON            AR   PUBLIC

&&

57

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

4 flood. Local standard time, as filed.

Flood, Woodruff

When
April 1, 12:00 AM CST to April 30, 11:59 PM CST
Where
Woodruff County, 0.23 mi NNE of Riverside to 0.95 mi SW of Patterson
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
35.283, -91.229

Continued heavy rainfall kept the Cache River at Patterson above flood stage from February through all of March and April. This river remained above flood stage into May.

Flood, Monroe

When
April 1, 12:00 AM CST to April 30, 11:59 PM CST
Where
Monroe County, 2.64 mi WNW of Jeffries to 5.73 mi SE of Clarendon
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
34.738, -91.321

Continued heavy rainfall kept the White River at Clarendon above flood stage from March through all of April. This river remained above flood stage into May.

Flood, Woodruff

When
April 1, 12:00 AM CST to April 30, 11:59 PM CST
Where
Woodruff County, 1.93 mi NNW of Augusta to 1.73 mi S of Ruffwood
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
35.305, -91.385

Continued heavy rainfall kept the White River at Augusta above flood stage from March through all of April. This river remained above flood stage into May.

Flood, White

When
April 1, 12:00 AM CST to April 5, 3:30 PM CST
Where
White County, Georgetown to 0.44 mi NW of Georgetown
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
35.120, -91.450

Continued heavy rainfall kept the White River at Georgetown above flood stage from March into April. This river fell back below flood stage during the afternoon hours of the 5th.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2015Every state in 2015This day in weather historyWarnings in Arkansas, April 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 587940, 587941, 587942, 587943.